Following mention of prescriptions - Warning!

More
14 years 2 months ago #11958 by DiDi
One of the things that has not been made public is that the naming of some drugs are going to be changing - not to do with Pharmac buying cheap replaements but to comply with some United Nations agreement.

The WARNING is that along with name changes there will be a row of drugs on the dispensary shelf with near identical names so CHECK your prescription and if you are not comfortable, clarify with the chemist or your doctor.

The reason I have raised this is because my very elderly mother who used to be a nurse was given some precription eyedrops for her glaucoma. Noticing a slight difference in the spelling, she rang her specialist. DON'T use then was the message - they were contraindicated for her condition. Obviously this was a dispensing error but if you could see how close the spelling was, all it takes is a pharmacist to not double check and this is the outcome.

I was furious as you can imagine but to make a song and dance about it via the Disability Commissioner is too much for her so I am passing this on to you all. Look after yourselves.

Please Log in or Create an account to join the conversation.

Time to create page: 0.144 seconds